Alert archive / New York / Freeze Warnings in 2010

Freeze Warning 2, NWS Buffalo, NY

May 10, 201015 counties in New York

NWS Buffalo, NY issued this freeze warning at May 10, 2010, 11:36 AM EDT for 15 counties in New York. It took effect at May 11, 2010, 1:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 11:36 AM EDT (15:36 UTC)
In effect from
May 11, 2010, 1:00 AM EDT
Expired
May 11, 2010, 7:21 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WWUS71 KBUF 101536
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1136 AM EDT MON MAY 10 2010

...ANOTHER COLD NIGHT TONIGHT...

.A COLD AREA OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES AND
OHIO VALLEY WILL SETTLE ACROSS THE REGION TONIGHT. STARLIT SKIES
AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AGAIN
TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING EVERYWHERE EXCEPT
FOR THE IMMEDIATE LAKE SHORES OF WESTERN NEW YORK. LIGHT WINDS
TONIGHT WILL ALLOW FOR MORE WIDESPREAD FROST TO FORM AS COMPARED
TO THIS MORNING...WHEN A LIGHT BREEZE PREVENTED MUCH FROST.

NYZ003>008-012>014-020-021-102345-
/O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
/O.NEW.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
1136 AM EDT MON MAY 10 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE SHORES OF
LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ001-002-010-011-019-085-102345-
/O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1136 AM EDT MON MAY 10 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

TEMPERATURES MAY DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING...ESPECIALLY IN AREAS AWAY FROM THE IMMEDIATE SHORES OF
LAKE ERIE AND ONTARIO. WIDESPREAD FROST IS ALSO EXPECTED TO FORM
IN AREAS AWAY FROM THE IMMEDIATE LAKE SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

RSH
4 follow-up statements
442 
WWUS71 KBUF 101939
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT MON MAY 10 2010

...ANOTHER COLD NIGHT TONIGHT...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS
WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT.
TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE
IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY OF
CHAUTAUQUA COUNTY. 

NYZ001-002-010-011-085-110345-
/O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
/O.EXA.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...ORCHARD PARK...SPRINGVILLE
339 PM EDT MON MAY 10 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A DRY CHILLY AIRMASS
TO ALLOW NEAR SURFACE TEMPERATURES TO DROP TO...OR BELOW FREEZING
OVERNIGHT. TEMPERATURES WILL QUICKLY RECOVER TO LEVELS ABOVE
FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ003>008-012>014-020-021-110345-
/O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
339 PM EDT MON MAY 10 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY.

TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER
20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE
SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-110345-
/O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
/O.NEW.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
339 PM EDT MON MAY 10 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL
COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE
TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL
QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

RSH
284 
WWUS71 KBUF 110219
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT MON MAY 10 2010

...ANOTHER COLD NIGHT TONIGHT...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS
WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT.
TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE
IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY
OF CHAUTAUQUA COUNTY.

NYZ001>008-010>014-020-021-085-111030-
/O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1019 PM EDT MON MAY 10 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER
20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE
SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-111030-
/O.CON.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1019 PM EDT MON MAY 10 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL
COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE
TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL
QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

TMA
272 
WWUS71 KBUF 110802
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EDT TUE MAY 11 2010

...COLD TEMPERATURES WILL CONTINUE THROUGH DAYBREAK...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK THROUGH DAYBREAK. THE RESULTING STARLIT SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL TO AT OR BELOW FREEZING
ACROSS MOST INTERIOR SECTIONS OF WESTERN AND CENTRAL NEW YORK. THE
ONLY AREAS WHICH WILL BE SPARED FROM A FREEZE AND WIDESPREAD
FROST ARE THE IMMEDIATE LAKESHORES.

NYZ001>008-010>014-020-021-085-111200-
/O.CON.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
402 AM EDT TUE MAY 11 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL DROP BELOW FREEZING THROUGH DAYBREAK ACROSS MOST
INTERIOR PORTIONS OF WESTERN AND CENTRAL NEW YORK WITH WIDESPREAD
FROST. THE ONLY AREAS WHICH WILL REMAIN ABOVE FREEZING ARE THE
IMMEDIATE LAKESHORES AND THE BUFFALO METRO AREA...BUT PATCHY FROST
IS STILL LIKELY EVEN IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-111200-
/O.CON.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
402 AM EDT TUE MAY 11 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL REMAIN IN THE LOWER 30S ACROSS INTERIOR PORTIONS
OF CHAUTAUQUA COUNTY THROUGH DAYBREAK WITH AREAS OF FROST. THE
IMMEDIATE LAKE ERIE SHORE WILL STAY SEVERAL DEGREES WARMER...BUT
PATCHY FROST IS EVEN POSSIBLE IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

HITCHCOCK
245 
WWUS71 KBUF 111121
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EDT TUE MAY 11 2010


NYZ001>008-010>014-020-021-085-111230-
/O.CAN.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
721 AM EDT TUE MAY 11 2010

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ARE QUICKLY RISING ABOVE FREEZING EARLY THIS
MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. 

$$

NYZ019-111230-
/O.CAN.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
721 AM EDT TUE MAY 11 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE QUICKLY WARMING THIS MORNING...THEREFORE THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at May 10, 10:51 AM EDT, 45 minutes earlier.

Area forecast discussion, May 10, 10:51 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EDT MON MAY 10 2010

.SYNOPSIS...
HIGH PRESSURE EXTENDING FROM THE GREAT LAKES TO THE SOUTHEAST COAST
WILL HELP TO PRODUCE A FINE AFTERNOON ACROSS THE REGION...ALTHOUGH
IT WILL BE A LITTLE COOLER THAN NORMAL. THIS WILL BE FOLLOWED BY
ANOTHER CLEAR...COLD AND FROSTY NIGHT TONIGHT. THE HIGH PRESSURE
WILL THEN DRIFT OFF THE EAST COAST ON TUESDAY AS LOW PRESSURE
APPROACHES FROM THE OHIO VALLEY WITH RAIN ARRIVING FROM WEST TO EAST
DURING THE AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL SLOWLY DRIFT ACROSS THE REGION THIS AFTERNOON.
WHILE THIS WILL RESULT IN FAIR DRY WEATHER...THE AIRMASS IS STILL
CHILLY. H85 TEMPS OF ABOUT -4C WILL ONLY SUPPORT AFTERNOON SFC MAX
TEMPS OF 50 TO 55...WHICH WILL STILL BE A SOLID 15 DEG F BELOW
NORMAL MID MAY VALUES.

BECAUSE OF THE CHILLY AIRMASS...OUR CONVECTIVE TEMPERATURES ARE
RATHER LOW. THIS IS THE TEMPERATURE AT WHICH THE CONVECTION PROCESS
CAN GET STARTED. IN THE CASE OF THIS AFTERNOON...OUR CONVECTIVE
TEMP OF ABOUT 47 F WILL BE EASILY SURPASSED. IN FACT...AS OF 10 AM
MANY SITES WERE REPORTING TEMPS AT OR ABV THIS VALUE. AS A RESULT...
THIS HAS LED TO THE DEVELOPMENT OF FAIR WEATHER CUMULUS CLOUDS.
VISIBILE IMAGERY IS ALREADY SHOWING PLENTY OF CUMULUS CLOUDS
POPPING AWAY FROM THE LAKES. WHILE INLAND AREAS WILL HAVE PRTLY TO
MOSTLY SUNNY SKIES...SITES SOUTHEAST OF BOTH LAKES SHOULD STAY
NICE AND SUNNY AS LAKE SHADOWS ARE ALREADY EVIDENT.

TONIGHT THE SURFACE HIGH WILL CREST DIRECTLY OVERHEAD. CLEAR
SKIES...LIGHT WINDS...AND A VERY CHILLY/DRY AIRMASS WILL SET THE
STAGE FOR AN IDEAL RADIATIONAL COOLING NIGHT. GIVEN SUCH A FAVORABLE
SETUP...WILL CONTINUE TO GO A LITTLE BELOW MOS GUIDANCE FOR LOWS
OVERNIGHT...ESPECIALLY ON THE LAKE PLAINS. IT APPEARS THAT ALMOST
THE ENTIRE CWA WILL DROP TO AT OR BELOW FREEZING EXCEPT FOR THE
IMMEDIATE LAKESHORES IN WESTERN NY. THE FREEZE WATCH WILL CONTINUE
FOR TONIGHT. WILL NOT UPGRADE TO A WARNING YET TO AVOID CONFUSION
WITH CURRENT WARNING HEADLINE...BUT EXPECT AN UPGRADE TO COME ON THE
DAY SHIFT FOR MOST OF THE AREA. ONLY SPOTS THAT MAY AVOID A FREEZE
ARE THE LAKE ERIE SHORE AND IMMEDIATE BUF-IAG AREAS AND THE LAKE
ONTARIO SHORE FROM ROCHESTER WESTWARD.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
MAIN FEATURE DURING THIS PERIOD WILL BE THE NEXT PACIFIC BASED
SYSTEM WHICH WILL ZIP ALONG IN THE FAST ZONAL FLOW AND BRING A GOOD
DOUSING OF RAIN TO OUR AREA LATER TUESDAY AND TUESDAY NIGHT. MODELS
ALL IN GOOD AGREEMENT...WITH GFS PERHAPS A COUPLE HOURS FASTER
AGAIN...BUT THE INITIAL SHOT OF RAIN WILL HAVE TO FIGHT DRY LOW
LEVELS AND THIS MODEL DOES NOT ACCOUNT FOR THAT KIND OF DETAIL SO
WILL FOLLOW CLOSE TO NAM ON TIMING. TIGHTENED UP POP GRIDS AS WE GET
CLOSER TO EVENT.

A STRONG MID LEVEL SHORTWAVE WILL LIFT INTO THE UPPER GREAT
LAKES BY TUESDAY AFTERNOON...MINORING OUT WITH TIME. THE SURFACE LOW
IS FORECAST BY MOST GUIDANCE TO REACH CHICAGOLAND BY TUESDAY
AFTERNOON THEN PUSH EAST AND MOVE ALONG THE NY/PA BORDER WEDNESDAY
MORNING. AHEAD OF THE SHORTWAVE AND SURFACE LOW THETA-E ADVECTION
WILL INCREASE ON TUESDAY WITHIN A WARM ADVECTION REGIME...ALLOWING
CLOUDS TO THICKEN UP FROM WEST TO EAST AND RAIN TO EVENTUALLY
DEVELOP. EXPECT THE RAIN TO ARRIVE FIRST IN CHAUTAUQUA COUNTY BY
MIDDAY THEN SPREAD AS FAR EAST AS THE GENESEE VALLEY AND FINGER
LAKES BY 00Z. RAIN WILL REACH NORTH COUNTRY BY MID-LATE EVENING.
RAIN IS VIRTUALLY A CERTAINTY FOR SEVERAL HOURS EVERYWHERE SO
INCREASED POPS TO 90 FOR THE MAIN PERIOD OF THIS EVENT. AS THE
SURFACE LOW APPROACHES ENOUGH WARM/MOIST/UNSTABLE AIR IS FORECAST TO
ADVECT INTO AND THE SOUTHERN TIER TO JUSTIFY A CHANCE OF THUNDER AS
WELL DURING THE EVENING...BUT LITTLE CHC FARTHER NORTH. QPF LOOKS TO
BE A SOLID 0.5 TO 1 INCH. ONE NOTE OF INTEREST IS THE FACT THAT THE
NAM PROFILES EVEN SUGGEST SOME WET SNOW AT THE START ACROSS HIGHER
ELEVS OF SRN TIER...THINK THIS IS OVERDONE AND WILL NOT BUY INTO
THAT AS BOUNDARY LAYER SHOULD BE WARM ENOUGH TO SUPPORT JUST RAIN BY
THE TIME IT STARTS DURING EARLY AFTERNOON.

MODELS ARE FASTER WITH PUSHING THE WEAKENING SFC LOW EASTWARD ON
WEDNESDAY...REACHING NJ BY MIDDAY...SO WILL IMPROVE FCST WED A
BIT...ENDING SHOWERS FROM WEST TO EAST IN MORNING..AND BRINGING SOME
CLEARING INTO WEST AND NORTH IN AFTERNOON. HIGH PRESSURE TRIES TO
NOSE DOWN FROM THE NORTH WED NT/THURS AM...BUT WE WILL HAVE A
NORTHERLY UPSLOPE FLOW SO CLEARING WILL BE STUBBORN WED NT.
AGAIN...LOWERED POPS AND SKY GRIDS FROM PREV FORECAST. ALSO LOWERED
WED TEMPS SEVERAL DEGREES WITH THE NORTHERLY FLOW AND
CLOUDINESS...MAY NEED TO LOWER EVEN FURTHER AS TEMPS COULD HAVE A
TOUGH TIME REACHING 50.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MADE A FEW UPDATES TO THIS PERIOD BASED ON LATEST GUIDANCE.
INCLEMENT WX WILL BE ONLY BE FOCUSED FROM LATER THURS AFTERNOON TO
FRI MORNING. THIS WILL BE COURTESY OF LOW PRESSURE WHICH WILL LIFT
ACROSS THE CENTRAL LAKES THURS NT. THIS TRACK WOULD BE TO OUR
NORTH...SO INITIAL RAIN FOR LATER THURS IS IN QUESTION AS IT WILL BE
WARM FRONTAL...AND WE WILL GET INTO WARM SECTOR FOR A TIME THURS NT
BEFORE TRAILING COLD FRONT SWEEPS ACROSS FRI MORNING.

WITH THIS IN MIND...KEPT BULK OF THURS DRY...BRINGING CHC POPS INTO
WEST DURING THE AFTERNOON. RAMPED POPS UP TO LIKELY THURS NT...DID
NOT INCLUDE THUNDER YET...BUT MIGHT HAVE TO. FRI WILL START
UNSETTLED BUT LOOK FOR IMPROVEMENT FROM WEST TO EAST DURING THE DAY.

WEEKEND FORECAST LOOKING QUITE NICE WITH SFC RIDGE BUILDING ACROSS
THE LAKES. CONFIDENCE LEVEL INCREASING SO LOWERED POPS INTO 10
RANGE. 850 MB TEMPS OF 2-4C WILL SUPPORT MID 60S...EXACTLY NORMAL
FOR MID MAY.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE 15Z TAF CYCLE. SURFACE HIGH
PRESSURE WILL SLOWLY BUILD EAST ACROSS THE LOWER LAKES REGION OVER
THE NEXT 18 HOURS WITH MAINLY SKC OUTSIDE OF A FEW DIURNAL CUMULUS
THIS AFTERNOON.

WINDS WILL GENERALLY BE NORTHWEST WITH A FEW MINOR 20-25 KNOT GUSTS
THIS AFTERNOON WITH DAYTIME MIXING ACROSS CENTRAL NY AND THE NORTH
COUNTRY...TRENDING TO LIGHT AND VARIABLE THIS EVENING AS THE SURFACE
HIGH CRESTS OVER THE REGION. THE VERY DRY NATURE OF THE AIRMASS WILL
PREVENT ANY FOG FORMATION DURING THE OVERNIGHT HOURS.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...VFR DETERIORATING TO MVFR WITH SHOWERS
DEVELOPING. CHANCE OF THUNDERSTORMS TUESDAY NIGHT.
WEDNESDAY...VFR.
THURSDAY...VFR DETERIORATING TO MVFR WITH SHOWERS AND SCATTERED
THUNDERSTORMS DEVELOPING.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WHILE WINDS AND WAVES WILL AVERAGE BELOW SMALL CRAFT ADVISORY
CRITERIA FOR THE BULK OF THE NEARSHORE WATERS THIS AFTERNOON...
EXPECT CHOPPY CONDITIONS TO CONTINUE AT THE SOUTHEAST END OF LAKE
ONTARIO. OTHERWISE MUCH IMPROVED BOATING CONDITIONS FOR WESTERN LAKE
ONTARIO AND LAKE ERIE WITH WAVES CONTINUING TO SUBSIDE.

HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT WITH WINDS AND WAVES
BECOMING CALM. NEXT CHANCE OF SMALL CRAFT CONDITIONS WILL BE TUESDAY
NIGHT ON THE WESTERN HALF OF LAKE ONTARIO. LOW PRESSURE MOVING INTO
THE OHIO VALLEY COMBINED WITH HIGH PRESSURE OVER NORTHERN ONTARIO
AND QUEBEC WILL RESULT IN INCREASING EASTERLY WINDS...ESPECIALLY ON
THE WESTERN HALF OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     NYZ001>008-010>014-019>021-085.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK/RSH
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...HITCHCOCK/SFM
LONG TERM...SFM
AVIATION...HITCHCOCK/RSH
MARINE...HITCHCOCK/RSH/SFM
Hazardous weather outlook, May 10, 7:10 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
710 AM EDT MON MAY 10 2010

NYZ001>008-010>014-019>021-085-111115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
710 AM EDT MON MAY 10 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
710 AM EDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:28 PM EDTFrost AdvisoryBUFCayuga, Monroe, Niagara, Orleans, Wayne9 hr
May 10, 3:39 PM EDTFrost AdvisoryBUFChautauqua16 hr

Nearby

Freeze Warnings in New York, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.